Posted on October 6, 2007 by
|Clin Neurol Neurosurg. 2007 Oct 1; [Epub ahead of print]||Related Articles, Links|
Delirium following abrupt discontinuation of fluoxetine.
Stanford University, Department of Neurology, 300 Pasteur Drive Stanford, Rm. A343, CA 94305, United States.
Sudden discontinuation of serotonin reuptake inhibitors (SRI) can lead to a number of psychological (e.g., nervousness, anxiety, crying spells, psychomotor agitation, irritability, depersonalization, decreased mood, memory disturbances, confusion, decreased concentration, and/or slowed thinking) and somatic (e.g., nausea, dizziness, headache) symptoms. Recent studies have shown that withdrawal symptoms are common with paroxetine, venlafaxine and fluvoxamine, but relatively rare and mild with fluoxetine cessation, likely as a result of its longer half-life. We report an unusual case of a patient who developed delirium after abrupt discontinuation of fluoxetine.
PMID: 17913343 [PubMed – as supplied by publisher]